MAUDE Adverse Event Report: ETHICON INC. PDS+ U 45 CM M1.5 PS-4 MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. PDS+ U 45 CM M1.5 PS-4 MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number PDP509G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a cardiovascular procedure on an unknown date in 2019 and suture was used.The suture broke during use.Another device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional summary: an empty labeled winding former and a needle/suture piece and a suture piece of product code pdp509 were received for evaluation.During the visual inspection of sample, the swage and attachment area were noted to be as expected, the suture was received dispensed and broken in two sections.The ends of the suture were noted with marks by use of a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Per the condition of the sample received, the assignable cause of the performance breakage suture is an improper handling and the reported complaint was confirmed by an external cause.

Brand Name
PDS+ U 45 CM M1.5 PS-4 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8680692
Report Number2210968-2019-82535
Device Sequence Number16645130
Product Code NEW
UDI-Device Identifier10705031207240
UDI-Public10705031207240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP509G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/17/2019
Patient Sequence Number1